By Topic

A study on the structure of linear recursion

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
Wenyu Lu ; Dept. of Comput. & Inf. Sci., Ohio State Univ., Columbus, OH, USA ; Dik Lun Lee ; Jiawei Han

We study a general class of single linear recursions and the properties of their expansions by analyzing the structures of the recursions. We show that the expansions of a linear recursion of this class are very regular in that the variable connections are heavily shared and change periodically with respect to the expansions. The variable connections can be precisely characterized as static bindings and chain connections. We conclude that a single linear recursion under our assumptions either is bounded or can be expressed as chain recursions. This study contributes to query processing, because it provides the basis for rule compilation as a general and powerful technique for query processing. Combined with query information, the expansion properties of the recursion provide optimized query-processing plans

Published in:

Knowledge and Data Engineering, IEEE Transactions on  (Volume:6 ,  Issue: 5 )